Alert archive / Indiana / Frost Advisories in 2010

Frost Advisory 2, NWS Indianapolis, IN

April 17, 20106 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 17, 2010, 4:12 AM EDT for 6 counties in Indiana. It took effect at Apr 18, 2010, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 17, 2010, 4:12 AM EDT (08:12 UTC)
In effect from
Apr 18, 2010, 2:00 AM EDT
Expired
Apr 17, 2010, 12:08 PM EDT
In force
Issued by
NWS Indianapolis, IN

Counties Daviess County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS73 KIND 170812
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EDT SAT APR 17 2010


INZ067>072-172200-
/O.NEW.KIND.FR.Y.0002.100418T0600Z-100418T1300Z/
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
412 AM EDT SAT APR 17 2010

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE: LOW TEMPERATURES IN THE MIDDLE 30S EXPECTED TONIGHT.

* IMPACTS: VEGETATION MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ021-028>031-035>049-051>057-060>065-172200-
/O.NEW.KIND.FZ.A.0001.100418T0600Z-100418T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
412 AM EDT SAT APR 17 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING.

* TEMPERATURES: LOW TEMPERATURES NEAR FREEZING EXPECTED TONIGHT.

* IMPACTS: VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES AND
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

JAS
1 follow-up statement
809 
WWUS73 KIND 171608
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 PM EDT SAT APR 17 2010

...FREEZE WARNING FOR SUNDAY MORNING...

.NORTHWEST FLOW BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CAUSE
UNSEASONABLY COLD AIR TO MOVE INTO THE AREA THIS WEEKEND. SKIES
ARE EXPECTED TO BE CLEAR TONIGHT WITH LIGHT WINDS. THIS SHOULD
RESULT IN LOW TEMPERATURES AT OR BELOW THE FREEZING MARK SUNDAY
MORNING WITH WIDESPREAD FROST.

INZ067>072-180015-
/O.UPG.KIND.FR.Y.0002.100418T0600Z-100418T1300Z/
/O.NEW.KIND.FZ.W.0001.100418T0600Z-100418T1300Z/
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
1208 PM EDT SAT APR 17 2010

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING.

* TEMPERATURE: LOW TEMPERATURES IN THE LOW 30S EXPECTED TONIGHT.

* IMPACTS: VEGETATION MAY BE DAMAGED BY WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ021-028>031-035>049-051>057-060>065-180015-
/O.UPG.KIND.FZ.A.0001.100418T0600Z-100418T1300Z/
/O.NEW.KIND.FZ.W.0001.100418T0600Z-100418T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
1208 PM EDT SAT APR 17 2010

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING: FROM 200 AM EDT UNTIL 900 AM EDT SUNDAY MORNING.

* TEMPERATURES: LOW TEMPERATURES IN THE LOW 30S EXPECTED TONIGHT.

* IMPACTS: VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES AND
  WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SMF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 17, 3:15 AM EDT, 57 minutes earlier.

Area forecast discussion, Apr 17, 3:15 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EDT SAT APR 17 2010

.SHORT TERM /TODAY THROUGH MONDAY/...

STRETCH OF QUIET WEATHER EXPECTED FOR THE NEXT FEW DAYS AS THE LOCAL
AREA WILL BE UNDER THE INFLUENCE OF DRY NORTHWESTERLY FLOW ALOFT AS
MEAN UPPER RIDGE REMAINS ANCHORED OVER THE WESTERN PLAINS. AT THE
SURFACE...HIGH PRESSURE CURRENTLY OVER THE NORTHERN PLAINS WILL
DRIFT SOUTHEAST INTO THE GREAT LAKES/OHIO VALLEY REGION BY MONDAY.
MODELS IN GOOD AGREEMENT. FORECAST FOCUS CENTERS ON TEMPERATURES AND
POTENTIAL FOR FROST/FREEZE HEADLINES TONIGHT.

PRECIPITATION THREAT ABOUT NIL THROUGH THE SHORT TERM AS LAYERED
RELATIVE HUMIDITY PANELS OFF THE MODELS QUITE DRY. CLOUD COVER
SHOULD BE RATHER LIMITED AS WELL...RESTRICTED TO JUST SOME SHALLOW
DIURNAL CLOUDS DURING THE AFTERNOONS...AND MAYBE AN INCREASE IN HIGH
CLOUDS BY SUNDAY NIGHT AND MONDAY. WILL CONTINUE WITH DRY FORECAST
THROUGH MONDAY.

LOW LEVEL THICKNESSES SUGGEST THE GFS MOS TEMPERATURES LOOK OK FOR
THE MOST PART...BUT MAY BE A COUPLE DEGREES TOO WARM WITH THE LOWS
SUNDAY NIGHT. PROGGED LOWS...ALONG WITH THE CLEAR SKIES AND LIGHT
WINDS...SUGGEST FROST LIKELY TONIGHT ALONG WITH POTENTIAL FOR
FREEZING TEMPERATURES IN THE COOLER LOCATIONS...AND POSSIBLY SOME
FROST SUNDAY NIGHT AS WELL. AFTER TALKING WITH SURROUNDING
OFFICES...WILL BE ISSUING A FREEZE WATCH TONIGHT FOR ALL AREAS
EXCEPT THE SOUTHERN TIER OF ZONES WHERE A FROST ADVISORY WILL BE
ISSUED.

&&

.LONG TERM... /FOR MONDAY NIGHT THROUGH FRIDAY/

A MORE ZONAL WEATHER PATTERN WILL RETURN FOR MOST OF THE EXTENDED
PERIOD...BRINGING DRY CONDITIONS AND A SLIGHT WARMING TREND BY
MID-WEEK. HOWEVER...THE NEXT SYSTEM IS PROGGED TO MOVE INTO CENTRAL
INDIANA AT THE END OF THE WEEK. SO...STARTED A GRADUAL INCREASE IN
POPS FROM WEST TO EAST ON THURSDAY MORNING.  CHANGES WERE MINIMAL
WITH JUST AN INCREASE IN POPS INTO THE 20S AND 30S ON THURSDAY AND
FRIDAY.  IT IS A BIT EARLY...BUT MODEL GUIDANCE IS HINTING AT
THUNDERSTORMS ON FRIDAY.  WASN/T AGGRESSIVE WITH THUNDERSTORMS...AND
DIDN/T INTRODUCE THEM INTO GRIDS UNTIL FRI 18Z.  HOWEVER...THIS WILL
HAVE TO CONTINUE TO BE MONITORED SINCE LATEST MODEL RUNS ARE SHOWING
A BIT OF INCONSISTENCY IN TIMING OF SYSTEM.

&&

.AVIATION...DISCUSSION FOR THE 06Z TAFS.

VFR CONDITIONS EXPECTED THIS TAF PERIOD.

LITTLE CHANGE TO THE ONGOING TAF FORECASTS AS COOL AND DRIER AIR HAS
BEGUN TO FILTER INTO INDIANA. SATELIGHT TRENDS INDICATE A FEW
LINGERING MID AND HIGH CLOUDS MAY BE FOUND ACROSS THE TAF SITES
DURING THE FIRST FEW HOURS...BUT THEY AR EXPECTED TO DISSIPATE AS
THE COLD FRONT CONTINUES TO SAG SOUTHWARD.

TIME SECTIONS AND FORECAST SOUNDINGS REMAIN DRY AS COOL DRY CANADIAN
AIR SPILLS INTO INDIANA AHEAD OF HIGH PRESSURE CENTERED OVER THE
NORTHERN PLAINS. CONVECTIVE TEMPS HINT THAT SOME SCT CU WILL BE
POSSIBLE ON SATURDAY AFTERNOON...BUT STILL CEILINGS ARE EXPECTED TO
REMAIN UNLIMITED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR INZ021-
028>031-035>049-051>057-060>065.

FROST ADVISORY FROM 2 AM TO 9 AM EDT SUNDAY FOR INZ067>072.

&&

SHORT TERM...JAS
LONG TERM....TDUD
AVIATION...JP/JH
Hazardous weather outlook, Apr 16, 8:26 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EDT FRI APR 16 2010

INZ021-028>031-035>042-049-180030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
826 PM EDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF FROST WILL OCCUR SATURDAY NIGHT...WITH FREEZING TEMPERATURES
POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>048-051>057-060>065-067>072-180030-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
826 PM EDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF FROST WILL OCCUR SATURDAY NIGHT...WITH NEAR FREEZING
TEMPERATURES POSSIBLE IN RURAL AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:12 AM EDTFreeze WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more8 hr
Apr 17, 12:08 PM EDTFreeze WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more21 hr

Nearby

Frost Advisories in Indiana, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.